MAUDE Adverse Event Report: ST. JUDE MEDICAL BRK-1¿ TRANSSEPTAL NEEDLE, 71 CM LENGTH; TROCAR

ST. JUDE MEDICAL BRK-1¿ TRANSSEPTAL NEEDLE, 71 CM LENGTH; TROCAR
Model Number 407201
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 09/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
During a paroxysmal atrial fibrillation there was a cardiac tamponade.Access was gained through the left femoral vein.First, the inquiry 10 pole catheter was inserted, followed by an agilis sheath and brk needle.There was difficulty entering the left atrium via the septum, so ultrasound was used.Mapping of the left atrium was then completed with an advisor se catheter with the patient still in sinus rhythm.The tactiflex se catheter was then inserted, and ablation was started on the left pulmonary veins from the roof on the posterior wall.When the posterior side was completed, ablation was moved to the anterior side.The patient then became hypotensive, and weak, with slow responsiveness.A cardiac tamponade was seen on fluoroscopy and then was confirmed with ultrasound.A pericardiocentesis was performed and anti-heparin was administered.There was still blood accumulation, so the patient was intubated and underwent cardiac surgery for repair.The patient is stable.There were no alleged performance issues with the ablation catheter.All abbott recommendations and usage of the ablation catheter were according to the instruction for use.The physician alleges that the cardiac tamponade occurred either, during transseptal puncture, as it was needed to be attempted a couple times due to puncture difficulties, or during ablation of the left pulmonary veins on the posterior wall.The devices were discarded.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported cardiac tamponade could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.

Brand Name
BRK-1¿ TRANSSEPTAL NEEDLE, 71 CM LENGTH
Common Device Name
TROCAR
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key20436586
Report Number3008452825-2024-00581
Device Sequence Number8360319
Product Code DRC
UDI-Device Identifier05414734205160
UDI-Public(01)05414734205160(10)10421861(17)270630
Combination Product (Y/N)N
Initial Reporter CountryPL
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number407201
Device Catalogue Number407201
Device Lot Number10421861
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer01/02/2025
Initial Report FDA Received Date10/13/2024
Supplement Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TACTIFLEX ABLATION CATHETER, SE.
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown